Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 30, NWS Omaha, NE

September 9, 2014Otoe County, Nebraska

NWS Omaha, NE issued this tornado warning at Sep 9, 2014, 4:34 PM CDT for Otoe County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2014, 4:34 PM CDT (21:34 UTC)
Expired
Sep 9, 2014, 5:00 PM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Otoe County, NE

The radar

The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 9, 3:34 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WFUS53 KOAX 092134
TOROAX
NEC131-092200-
/O.NEW.KOAX.TO.W.0030.140909T2134Z-140909T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN OTOE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 500 PM CDT
    
* AT 433 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LORTON...OR 32 MILES NORTHWEST OF
  TARKIO...MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  NEBRASKA CITY AROUND 440 PM CDT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 504 AND 508.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 42 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4058 9602 4065 9602 4069 9585 4068 9585
      4067 9583 4066 9579 4064 9577 4062 9577
      4061 9575 4059 9575 4058 9577 4055 9577
TIME...MOT...LOC 2133Z 278DEG 27KT 4062 9595 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BOUSTEAD
3 follow-up statements
416 
WWUS53 KOAX 092141
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
441 PM CDT TUE SEP 9 2014

NEC131-092200-
/O.CON.KOAX.TO.W.0030.000000T0000Z-140909T2200Z/
OTOE NE-
441 PM CDT TUE SEP 9 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN OTOE COUNTY...
    
AT 441 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 4 MILES SOUTHWEST OF NEBRASKA CITY...OR 30 MILES 
NORTHWEST OF TARKIO... MOVING EAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN OTOE COUNTY.

THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 42 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4057 9594 4064 9593 4065 9583 4066 9579
      4064 9577 4062 9577 4061 9575 4059 9575
      4058 9577 4055 9577
TIME...MOT...LOC 2141Z 283DEG 20KT 4061 9590 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BOUSTEAD
812 
WWUS53 KOAX 092148
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
448 PM CDT TUE SEP 9 2014

NEC131-092200-
/O.CON.KOAX.TO.W.0030.000000T0000Z-140909T2200Z/
OTOE NE-
448 PM CDT TUE SEP 9 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN OTOE COUNTY...
    
AT 448 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 6 MILES SOUTH SOUTHWEST OF NEBRASKA CITY...OR 27 MILES 
NORTHWEST OF TARKIO... MOVING SOUTHEAST AT 25 MPH.

HAZARD...TORNADO AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN OTOE COUNTY.

THIS INCLUDES HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 42 AND 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4059 9590 4063 9589 4064 9583 4064 9577
      4062 9577 4061 9575 4059 9575 4058 9577
      4055 9577 4056 9588
TIME...MOT...LOC 2148Z 291DEG 21KT 4060 9585 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

BOUSTEAD
849 
WWUS53 KOAX 092159
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
459 PM CDT TUE SEP 9 2014

NEC131-092207-
/O.EXP.KOAX.TO.W.0030.000000T0000Z-140909T2200Z/
OTOE NE-
459 PM CDT TUE SEP 9 2014

...THE TORNADO WARNING FOR SOUTHEASTERN OTOE COUNTY WILL EXPIRE AT
500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS CAPABLE OF 
PRODUCING A TORNADO. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
OTOE COUNTY UNTIL 530 PM.

LAT...LON 4059 9590 4063 9589 4064 9583 4064 9577
      4062 9577 4061 9575 4059 9575 4058 9577
      4055 9577 4056 9588
TIME...MOT...LOC 2155Z 278DEG 27KT 4060 9585 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Sep 9, 3:52 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 9, 3:52 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 PM CDT TUE SEP 9 2014

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE SEP 9 2014

MAIN FORECAST CONCERN FOR THE SHORT TERM IS SEVERE THUNDERSTORMS IN
ADDITION TO HEAVY RAIN POTENTIAL.

MAIN SEVERE WEATHER CONCERN CENTERS AROUND A WARM FRONT WHICH AT
20Z EXTENDED FROM LOW PRESSURE CENTERED OVER SOUTHEAST
COLORADO/SOUTHWEST KANSAS NORTHEAST ACROSS NORTH CENTRAL KANSAS
AND THEN EASTWARD ACROSS THE VERY NORTHEAST PORTION OF KANSAS AND
JUST INTO SOUTHEAST NEB. IN ADDITION...A STRONG COLD FRONT
CONTINUES TO ADVANCE SOUTH ACROSS THE NORTHERN PLAINS AND WILL
EVENTUALLY OVERTAKE THE SFC LOW WHICH WILL QUICKLY MOVE NORTHEAST
INTO THE GREAT LAKES REGION ON WEDNESDAY. SIGNIFICANT CLOUD COVER
ACROSS OUR CWA TODAY HAS DECREASED THE SURFACE BASED INSTABILITY
BUT SUFFICIENT SUNSHINE ACROSS NORTHEASTERN KANSAS HAS CREATED A
MORE FAVORABLE ENVIRONMENT IN THAT REGION. AS THE WARM FRONT
CONTINUES TO LIFT NORTH LATE THIS AFTERNOON/EARLY THIS
EVENING...WE STILL FEEL THERE IS A THREAT OF ROTATING SURFACE
BASED SUPERCELLS ACROSS OUR SOUTHEASTERN CWA. NORTH OF THIS...WE
HAVE THE POTENTIAL FOR ELEVATED THUNDERSTORMS THROUGH A GOOD
PORTION OF THE EVENING HOURS. POTENTIAL LOOKS GOOD EAST OF THE LOW
TRACK FOR HEAVY RAIN AND FLASH FLOODING AS SOME TRAINING OF STORMS
IS POSSIBLE. WILL HOIST A FLASH FLOOD WATCH FOR PORTIONS OF OUR
EAST. FORECAST PW'S CONTINUE TO BE ON THE ORDER OF 2.00-2.50".

THE COLD FRONT WILL PUSH THROUGH THE FORECAST AREA AFTER SUNSET AND
CONTINUED POST FRONTAL SHOWERS ARE LIKELY THROUGHOUT THE NIGHT AND
SHOULD END EVENTUALLY WEDNESDAY MORNING.

A DEEPENING UPPER TROUGH OVER WESTERN CANADA WILL DROP SOUTHEAST
INTO THE CENTRAL PLAINS LATER THIS WEEK BRINGING MUCH COLDER AIR
INTO THE REGION. COLD RAIN IS LOOKING MORE LIKELY ON THURSDAY
NIGHT/FRIDAY AHEAD OF A SHARPENING UPPER TROUGH. IF TIMING REMAINS
SIMILAR TO WHAT MODELS ARE INDICATING...THE RAIN SHOULD BE OUT OF
THE AREA BY MID FRIDAY AFTERNOON.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE SEP 9 2014

THE FORECAST FOR THE WEEKEND CONTINUES TO LOOK COOL AND DRY WITH
SOME SLIGHT MODERATION IN TEMPERATURES. WILL NEED TO WATCH ANOTHER
POTENTIAL SHORTWAVE TROUGH DIVING OUT OF THE NORTHERN PLAINS EARLY
IN THE WEEK.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1215 PM CDT TUE SEP 9 2014

LOOK FOR DETERIORATING CONDITIONS TO MVFR OR LOWER WITH TSTMS THEN
TRENDING TOWARD IFR AFTER WINDS TURN TO THE NORTH. DID KEEP SOME
WIND GUSTS IN TAFS AND MAY ADD HAIL IF THINGS TREND THAT WAY.

CONDITIONS WILL SLOWLY IMPROVE TO MVFR BY EARLY AFTN WED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR NEZ034-045-052-053-067-068-090>093.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ043-055-056-069-079-080-090-091.

&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...MILLER
Hazardous weather outlook, Sep 9, 4:16 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
416 PM CDT TUE SEP 9 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
416 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AS A POTENT
STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. THE MAIN FOCUS FOR
POSSIBLE TORNADOES IS ALONG AND NORTH OF A WARM FRONT THAT
EXTENDS EAST TO WEST ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA. THIS FRONT WILL CONTINUE TO DRIFT NORTH THIS EVENING. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE ACROSS ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

ABUNDANT LOW LEVEL MOISTURE...INSTABILITY AND STRONG SHEAR ARE IN
PLACE CREATING A FAVORABLE ENVIRONMENT FOR SEVERE STORMS. A COLD
FRONT WILL ALSO MOVE INTO THE AREA FROM THE NORTHWEST AND BE
ANOTHER FOCAL POINT FOR THUNDERSTORMS THROUGH THE EVENING. THE
THREAT OF SEVERE WEATHER SHOULD START TO DECREASE BY MIDNIGHT.

IN ADDITION TO SEVERE STORMS...HEAVY RAINFALL LEADING TO FLASH
FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED INTO THIS EVENING...ESPECIALLY
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

In the hours before

Special weather statement, Sep 9, 11:26 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 AM CDT TUE SEP 9 2014

IAZ055-069-079-080-090-091-NEZ033-034-043>045-050>053-067-091700-
PAGE IA-MILLS IA-HARRISON IA-MONTGOMERY IA-POTTAWATTAMIE IA-
FREMONT IA-DOUGLAS NE-DODGE NE-CASS NE-SAUNDERS NE-SARPY NE-
BUTLER NE-BURT NE-CUMING NE-WASHINGTON NE-COLFAX NE-
1126 AM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN MONTGOMERY...SOUTHWESTERN HARRISON...NORTHERN FREMONT...
MILLS...NORTHWESTERN PAGE...NORTHEASTERN CASS...DOUGLAS...DODGE...
NORTHERN SAUNDERS...SARPY...WASHINGTON...SOUTHEASTERN CUMING...
COLFAX...NORTHEASTERN BUTLER AND SOUTHWESTERN BURT COUNTIES UNTIL
1200 PM CDT...

AT 1125 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SCHUYLER
TO NEAR PACIFIC JUNCTION...AND MOVING EAST AT 60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA...
BLAIR...PLATTSMOUTH...RALSTON...RED OAK...GLENWOOD...GRETNA...
VALLEY...SPRINGFIELD...ARLINGTON...NORTH BEND...YUTAN...MALVERN...
TREYNOR AND FORT CALHOUN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4098 9500 4078 9567 4157 9723 4182 9666
TIME...MOT...LOC 1625Z 256DEG 54KT 4154 9711 4096 9576

MILLER
Special weather statement, Sep 9, 11:26 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 AM CDT TUE SEP 9 2014

IAZ055-069-079-080-090-091-NEZ033-034-043>045-050>053-067-091700-
PAGE IA-MILLS IA-HARRISON IA-MONTGOMERY IA-POTTAWATTAMIE IA-
FREMONT IA-DOUGLAS NE-DODGE NE-CASS NE-SAUNDERS NE-SARPY NE-
BUTLER NE-BURT NE-CUMING NE-WASHINGTON NE-COLFAX NE-
1126 AM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN MONTGOMERY...SOUTHWESTERN HARRISON...NORTHERN FREMONT...
MILLS...NORTHWESTERN PAGE...NORTHEASTERN CASS...DOUGLAS...DODGE...
NORTHERN SAUNDERS...SARPY...WASHINGTON...SOUTHEASTERN CUMING...
COLFAX...NORTHEASTERN BUTLER AND SOUTHWESTERN BURT COUNTIES UNTIL
1200 PM CDT...

AT 1125 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF SCHUYLER
TO NEAR PACIFIC JUNCTION...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA...
BLAIR...PLATTSMOUTH...RALSTON...RED OAK...GLENWOOD...GRETNA...
VALLEY...SPRINGFIELD...ARLINGTON...NORTH BEND...YUTAN...MALVERN...
TREYNOR AND FORT CALHOUN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4098 9500 4078 9567 4157 9723 4182 9666
TIME...MOT...LOC 1625Z 256DEG 25KT 4154 9711 4096 9576

MILLER
Special weather statement, Sep 9, 2:57 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
257 PM CDT TUE SEP 9 2014

IAZ055-069-079-NEZ044-045-051>053-066-067-092030-
MILLS IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-DODGE NE-CASS NE-
SAUNDERS NE-LANCASTER NE-SARPY NE-WASHINGTON NE-
257 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...NORTHWESTERN MILLS...NORTHWESTERN CASS...
DOUGLAS...SOUTHEASTERN DODGE...WASHINGTON...NORTHEASTERN LANCASTER...
EASTERN SAUNDERS AND SARPY COUNTIES UNTIL 330 PM CDT...

AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NICKERSON TO 8 MILES WEST
OF ASHLAND...AND MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...COUNCIL BLUFFS...BELLEVUE...FREMONT...PAPILLION...LA VISTA...
BLAIR...RALSTON...GRETNA...MISSOURI VALLEY...ASHLAND...VALLEY...
LOGAN...SPRINGFIELD...ARLINGTON...YUTAN...FORT CALHOUN...WATERLOO...
MEAD AND CEDAR CREEK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4106 9580 4101 9651 4165 9652 4169 9580
TIME...MOT...LOC 1956Z 257DEG 32KT 4155 9649 4108 9653

MILLER
Special weather statement, Sep 9, 4:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
416 PM CDT TUE SEP 9 2014

IAZ069-079-080-092200-
MILLS IA-POTTAWATTAMIE IA-MONTGOMERY IA-
416 PM CDT TUE SEP 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POTTAWATTAMIE...
MONTGOMERY AND EASTERN MILLS COUNTIES UNTIL 500 PM CDT...

AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TREYNOR TO NEAR
MALVERN...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RED OAK...VILLISCA...MALVERN...STANTON...EMERSON...ELLIOTT...
HENDERSON...HASTINGS...GRANT...COBURG AND VIKING LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN NEBRASKA.

LAT...LON 4091 9493 4092 9572 4118 9557 4118 9517
      4116 9515 4116 9493
TIME...MOT...LOC 2116Z 261DEG 31KT 4118 9553 4099 9563

CHERMOK/BCM
Local storm report, Sep 9, 4:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 W NEBRASKA CITY       40.68N 95.90W
09/09/2014  E1.75 INCH       OTOE               NE   LAW ENFORCEMENT

&&

BKERN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 4:52 AM CDTDense Fog AdvisoryOAXAntelope, Boone, Cedar, Colfax, Cuming, Knox and 6 more4 hr
Sep 9, 11:26 AM CDTSpecial Weather StatementOAXColfax, Dodge, Douglas, Sarpy, Washington34 min
Sep 9, 2:57 PM CDTSpecial Weather StatementOAXDouglas, Sarpy, Washington33 min
Sep 9, 3:01 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Saunders, Washington29 min
Sep 9, 3:06 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy24 min
Sep 9, 3:28 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Washington47 min
Sep 9, 3:40 PM CDTFlash Flood WatchOAXBurt, Cass, Douglas, Johnson, Nemaha, Otoe and 4 more11 hr
Sep 9, 3:53 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy37 min
Sep 9, 4:05 PM CDTSevere Thunderstorm WarningOAXCass, Otoe25 min
Sep 9, 4:23 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe37 min
Sep 9, 4:56 PM CDTSevere Thunderstorm WarningOAXNemaha, Otoe34 min
Sep 9, 5:13 PM CDTSevere Thunderstorm WarningOAXJefferson47 min
Sep 9, 5:33 PM CDTAreal Flood AdvisoryOAXOtoe3 hr
Sep 9, 6:00 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson24 min
Sep 9, 6:30 PM CDTAreal Flood AdvisoryOAXNemaha3 hr
Sep 9, 6:34 PM CDTAreal Flood AdvisoryOAXDodge, Washington3 hr

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.